Differential and Integral Equations

Existence, uniqueness, and longtime behavior for a nonlinear Volterra integrodifferential equation

Viorel Barbu, Pierluigi Colli, Gianni Gilardi, and Maurizio Grasselli

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider an initial and boundary value problem for a nonlinear Volterra integrodifferential equation. This equation governs the evolution of a pair of state variables, $u$ and $\vartheta$, which are mutually related by a maximal monotone graph $\gamma$ in ${{\Bbb R}}\times{{\Bbb R}}.$ The model can be viewed, for instance, as a generalized Stefan problem within the theory of heat conduction in materials with memory. Besides, it can be used for describing some diffusion processes in fractured media. The relation defined by $\gamma$ is properly interpreted and generalized in terms of a subdifferential operator associated with $\gamma$ and acting from $H^1(\Omega)$ to its dual space. Then, the generalized problem is formulated as an abstract Cauchy problem for a perturbation of a nonlinear semigroup, and existence and uniqueness of a solution $(u,\vartheta)$ can be proved via a fixed-point argument whatever the maximal monotone graph $\gamma$ is. Moreover, the meaning of $\gamma$ as a pointwise relationship is recovered almost everywhere, in the case when $\gamma$ is bounded on bounded subsets of ${{\Bbb R}}$. Finally, under some other restrictions on $\gamma$, the longtime behavior of the solution is investigated, in a more specific context related to the generalized Stefan problem.

Article information

Source
Differential Integral Equations Volume 13, Number 10-12 (2000), 1233-1262.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356061125

Mathematical Reviews number (MathSciNet)
MR1785706

Zentralblatt MATH identifier
0981.45006

Subjects
Primary: 45K05: Integro-partial differential equations [See also 34K30, 35R09, 35R10, 47G20]
Secondary: 45N05: Abstract integral equations, integral equations in abstract spaces

Citation

Barbu, Viorel; Colli, Pierluigi; Gilardi, Gianni; Grasselli, Maurizio. Existence, uniqueness, and longtime behavior for a nonlinear Volterra integrodifferential equation. Differential Integral Equations 13 (2000), no. 10-12, 1233--1262. https://projecteuclid.org/euclid.die/1356061125.


Export citation